Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hello, my name is***** and I will do my best to help you. I'm reviewing your question now and I will post back to you ASAP.
Bromethalin can cause bleeding in a dog.
please tell how long ago this happened (hours/minutes).
That way i can see if we can still induce vomiting.
And the weight of your dog.
She is a small dog so i still feel we should induce vomiting.
Do you have any unexpired hydrogen peroxide?
Great! Give her 1 ½ TABLESPOON of the hydrogen peroxide in some yummy food or milk.
She should vomit in 10 to 15 minutes.
I'll be online - let me know when she vomits.
Poisoning is dose dependent. It depends on the weight of the dog and the strength of the poison and the amount ingested.
Hemorrhage begins within a day or two and the treatment lasts 30 days.
So please induce vomiting now.
The choice is yours, but if were my dog I'd be doing it now. It is my duty to give you the best medical advice.
Inducing vomiting means that she swallows the food plus hydrogen and vomits it up with any poison if she ingested it. That's it. She doesn't vomit all night.
All of it. I hope you didn't give her a whole cup of milk.
Ok, mix the whole dose in some canned dog food or something she really likes. Just a tablespoon or so should work.
That is a TBS of tasty food with 1 ½ TBS hydrogen peroxide.
Wow, that's the only the second time I've seen a dog not ingest it.
Did you at least get ½ down?
I guess so. Can you try another ½ Tbs mashed up in her very favorite food.
If she has a sensitive stomach she may still vomit.
The bleeding can happen within 1/2 to 1 days usually but longer is also possible.The poison ties up vitamin K which is necessary for blood clotting.
This poison can affect dogs for almost a month so the treatment is an injection of vitamin K initially followed by 30 days of oral vitamin K.
I understand that there may not be much of a chance for her to eat the poison but as vets we have to consider the worst possibility or we are not doing our job.
I am so sorry, I confused BROMETHALIN with BRODIFACOUM .
The latter produces hemorrhage ant the former increases intracranial pressure. But both are treated with inducing vomiting.
The signs of BROMETHALIN poisoning are muscular tremors, impaired movement and seizures.
Treatment is more difficult HOWEVER it takes a much higher amount of it to cause symptoms. So your dog should be safe.
I really apologize for the error. It is not the way I want'd to help you.
Yes, she should be OK. We can sleep well tonight.